MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS100712P
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a hysterectomy on a uterine malignancy, the device was used on the patient, when they attempted to insert the reducer sleeve as usual but no matter how many times they tried, it did not go through.They also opened a new product and inserted it, but it did not go through as well.The procedure was completed with another device.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted: that the trocar, cannula, circular and envelope seals appeared intact.The radially expandable sleeve was not received.The obturator was received.The obturator was received inserted into the cannula, prolonged insertion can cause the envelope seal to become stretched.A functional evaluation found that the device failed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSASTEP PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8352476
Report Number9612501-2019-00279
Device Sequence Number1740048
Product Code GCJ
UDI-Device Identifier10884521082823
UDI-Public10884521082823
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberVS100712P
Device Catalogue NumberVS100712P
Device Lot NumberJ7K2422X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1